Ask an expert
Question

14 Jul 2005

Liptien
Hi,

My sister recently started on a diet with a certain doctor and part of this diet is “liptien” injections and I can’t find any thing on the web about “liptien” and was wondering if you could tell me if this is a good thing or a bad thing.

Regards,

Johann
Answer 793 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Johann
I think the substance that you refer to is 'leptin' a hormone that controls appetite. But, and it is a big but, as far as I know leptin hormone is NOT available as yet in SA or anywhere else in the world except for experimental purposes, so either the dr is injecting something else such as phospholipids or he has managed to obtain an unobtainable substance! If your sister is really receiving leptin injections and her overweight is caused by a leptin deficiency then she should lose a lot of weight. If her overweight is caused by other factors, then injecting leptin may not help.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19425 votes
Vote